Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 133, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Sep 3, 2011, 6:32 PM EDT for Washtenaw County, Michigan. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2011, 6:32 PM EDT (22:32 UTC)
- Expired
- Sep 3, 2011, 7:10 PM EDT
- In force
- 38 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Washtenaw County, MI
The radar
The Detroit radar (KDTX), 58 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 3, 4:05 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1828 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:18 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Sep 3, 3:18 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
318 PM EDT SAT SEP 3 2011
.SHORT TERM...THIS AFTERNOON AND TONIGHT
LATEST UPPER AIR/WATER VAPOR ANALYSIS SHOWING THE MAIN AMPLIFYING
MID LEVEL WAVE DIGGING ACROSS THE NORTHERN PLAINS...WHILE A LEAD
SHORTWAVE EMERGES EASTWARD WITHIN THE EXPANDING DOWNSTREAM HEIGHT
FALL REGION ACROSS IOWA. SUSTAINED AREA OF CONVECTION ANCHORED
ALONG AN OLD GUST FRONT CONTINUES TO SLIDE ACROSS NORTHERN
IL...WHILE MORE SPOTTY DEVELOPMENT LINKS TO THE THETA-E RIDGE
EXTENDING FROM SOUTHERN LAKE MICHIGAN INTO THE SAGINAW VALLEY/
THUMB. WELL ESTABLISHED MID LEVEL CAPPING MAINTAINING A VIRTUALLY
CLOUD FREE ENVIRONMENT TO THE SOUTHEAST OF THIS AXIS...WITH THE FULL
INSOLATION YIELDING HIGHS INTO THE LOW/MID 90S FROM THE NORTHERN
DETROIT SUBURBS SOUTHWARD.
STRONG MID LEVEL ASCENT/HEIGHT FALLS WILL RAPIDLY EXPAND EASTWARD
THROUGH THE NIGHT WHILE DRIVING THE ASSOCIATED COLD FRONT INTO THE
LOWER PENINSULA. THE SOUTHERN FLANK OF THIS FORCING FIELD WILL
RESIDE WITHIN FAVORABLE EXIT REGION JET DYNAMICS CARRYING 30-40
KNOTS OF DEEP LAYER SHEAR. STRONG HEATING IN ADVANCE OF THIS
FORCING...WHERE MUCAPE VALUES SIT AT 3 KJ/KG AND 0-1KM MLCAPE COULD
APPROACH 2 KJ/KG...WILL PROVIDE A THERMODYNAMIC ENVIRONMENT
CONDUCIVE FOR ORGANIZED DEVELOPMENT AND UPSCALE GROWTH OF CONVECTION
AS THE CAP BEGINS TO WEAKEN FROM NORTHERN IL INTO SOUTHEAST MI
THROUGH THE LATE EVENING AND EARLY OVERNIGHT HOURS /00Z-06Z/. LOWER
END POTENTIAL DOES EXIST FOR CONVECTION TO BUST THE CAP AND INITIATE
LOCALLY WITHIN THE 21-00Z WINDOW SOUTH OF M-59...GIVEN THE STRONGER
THERMAL RESPONSE TO THE FULL INSOLATION SEEN IN THIS CORRIDOR AND
THE PRESENCE OF A SHALLOW/REMNANT OUTFLOW LEFT BEHIND FROM THE
MORNING MCS TO THE NORTH.
ANY LEAD CONVECTION ARRIVING FROM THE WEST WILL CARRY A SEVERE
HAIL/WIND THREAT GIVEN THE DEGREE OF INSTABILITY AND JUST ENOUGH
UNIDIRECTIONAL/DEEP LAYER SHEAR IN PLACE. IN ADDITION...POTENTIAL
FOR A LOWER LEVEL FGEN RESPONSE IN THE PRESENCE OF GOOD UPPER JET
DYNAMICS AND ELEVATED PW VALUES /1.75"/ MAY RESULT IN HEAVY RAINFALL
OVERNIGHT. THIS SETUP CONTINUES TO SUPPORT LIKELY POPS THROUGHOUT
THE TONIGHT PERIOD.
&&
.LONG TERM...SUNDAY THROUGH SATURDAY
LOW LEVEL FRONTOGENESIS AND A NARROW BAND DEFORMATION FLOW WILL
FAVOR SHOWERS CONTINUING INTO SUNDAY MORNING FOR MUCH OF THE
FORECAST AREA BEFORE THE DRY SLOT SWINGS THROUGH IN THE EARLY
AFTERNOON. MONDAY THROUGH TUESDAY NIGHT CONTINUE TO BE A LITTLE
PROBLEMATIC TEMPERATURE-WISE AS THE REMNANTS OF TS LEE ARE PULLED
NORTHWARD. THE 12Z MODEL SUITE MAINTAINS THAT SE MI WILL BE EMBEDDED
WITHIN A N-S PRESSURE GRADIENT RESULTING IN MORE EFFICIENT COLD
ADVECTION LATE SUNDAY INTO MONDAY. THE GFS HAS TRENDED COOLER...THE
NAM MARKEDLY SO. HOWEVER... NAM CONTINUES TO BE AN OUTLIER IN MANY
REGARDS AS IT HAS FOR MUCH OF THE WEEK. THE GFS/ECMWF ARE THE
PREFERRED GUIDANCE FOR THE BALANCE OF THE LONG TERM PERIOD.
MONDAY THROUGH TUESDAY NIGHT...850MB TEMPS ON MONDAY WILL FALL INTO
THE LOW TO MID SINGLE DIGITS. THE 12Z MAV GUIDANCE IS ABOUT 8F
COOLER ACROSS THE NORTH AND 4-5F COOLER ACROSS THE SOUTH COMPARED TO
ITS PREVIOUS RUN...PRESUMABLY THE RESULT OF AN UPDATED SOLUTION FOR
THE HANDLING OF TS LEE. AM STILL NOT READY TO JUMP THE GUN ON HAVING
THE ENTIRE CWA FAIL TO REACH 65F FOR A HIGH ON MONDAY...BUT
CONFIDENCE IN SOMETHING A TOUCH COOLER THAN THE INHERITED FORECAST
IS INCREASED...SO WILL BLEND MONDAY'S FORECAST HIGHS WITH THE LATEST
MAV TO GIVE THEM A SLIGHT NUDGE DOWNWARD. SHOWERS WILL ALSO BE A
FAIRLY GOOD BET ON MONDAY BUT MAINLY OVER THE WATER WHERE
INSTABILITY WILL BE GREATER. OVER LAND...WE WILL AT LEAST SEE A
ROBUST CU DECK WITH THE POTENTIAL FOR DIURNAL SHOWER ACTIVITY BY
AFTERNOON AS 0-3KM LAPSE RATES STEEPEN. SLIGHT TEMPERATURE
MODERATION CAN BE EXPECTED INTO TUESDAY.
FOR WEDNESDAY AND BEYOND...CONTINUED MINOR HEADACHES RELATED TO
TROPICAL WX. THE GFS HAS TRENDED STRONGLY TOWARD THE ECMWF IN
DEPICTING WHAT THE WRF GLOBAL HAS SHOWN FOR DAYS NOW...AND THAT IS
PART OF TS LEE BEING SHEARED AWAY AS IT IS LIFTED NORTHWARD BY THE
UPPER TROUGH WHILE THE BULK OF THE CIRCULATION IS LEFT BEHIND OVER
THE OHIO VALLEY AND IS CUTOFF FROM THE MEAN FLOW. ASSUMING THIS
SOLUTION TO BE A VALID ONE...AND IF THE PREFERRED GUIDANCE IS ANY
INDICATION...THE END OF THE WEEK MAY FEATURE A ZONALLY ORIENTED
RIDGE AXIS EXTENDING ACROSS THE NORTHERN LAKES WITH THE RESULTANT
PRESSURE GRADIENT ADVECTING THE LEE'S REMNANTS WESTWARD ACROSS THE
SOUTHERN LAKES OR OHIO VALLEY...BUT NOT READY TO INTRODUCE POPS ATTM.
&&
.MARINE...
A WEAK GRADIENT WILL MAINTAIN LIGHT WINDS ACROSS THE LAKES THROUGH
TONIGHT. DEEPENING LOW PRESSURE TRACKING ACROSS UPPER MICHIGAN
TONIGHT WILL SEND A COLD FRONT THROUGH THE REGION EARLY SUNDAY.
NORTHWESTERLY WINDS WILL INCREASE SUNDAY INTO MONDAY BEHIND THIS
FRONT AS COOLER AIR ADVANCES INTO THE REGION. THIS MAY LEAD TO SMALL
CRAFT ADVISORY CONDITIONS ON MONDAY. CONDITIONS WILL ALSO BECOME
FAVORABLE FOR WATERSPOUT DEVELOPMENT DURING THIS TIME.
&&
.AVIATION...ISSUED 150 PM EDT SAT SEP 3 2011
//DISCUSSION...
GOOD AVIATION CONDITIONS WILL EXIST THROUGH THE REMAINDER OF
AFTERNOON PERIOD AS WARM MID LEVEL TEMPERATURES REMAIN SUFFICIENT
IN LIMITING DIURNAL CUMULUS GROWTH AND SUPPRESSING THUNDERSTORM
DEVELOPMENT. EXCEPTION WILL BE AT MBS...WHERE PERSISTENT
CONVERGENCE WILL CONTINUE TO GENERATE SCATTERED CONVECTION THROUGH
19-20Z. THE CHANCE OF THUNDERSTORMS WILL INCREASE ACROSS THE
REMAINDER OF SOUTHEAST MICHIGAN DURING THE EVENING AND OVERNIGHT
HOURS IN ADVANCE OF AN APPROACHING COLD FRONT. THE POTENTIAL
EXISTS FOR A MORE ORGANIZED COMPLEX OF THUNDERSTORMS TO IMPACT A
PORTION OF THE REGION DURING THIS TIME. THIS OPPORTUNITY WILL LIKELY
EVOLVE FROM ORGANIZING CONVECTION UPSTREAM AND STILL CARRIES A
MODERATE DEGREE OF UNCERTAINTY IN BOTH THE EVENTUAL TRACK AND
OVERALL COVERAGE. WILL GO AHEAD AND HIGHLIGHT THE MOST LIKELY
PERIOD FOR THUNDERSTORMS /00Z-04Z/ WITH A TEMPO. SHOWERS WITH
EMBEDDED THUNDERSTORMS WILL INCREASE IN COVERAGE OVERNIGHT AS
STRONGER MID LEVEL FORCING ARRIVES. THIS WILL PROVIDE A PERIOD OF
MVFR CONDITIONS IN PREVAILING SHOWERS THROUGH THE EARLY MORNING
HOURS.
FOR DTW...THE ATMOSPHERE OVER METRO DETROIT WILL LIKELY REMAIN
CAPPED THROUGH THE AFTERNOON...THUS INHIBITING THUNDERSTORM
DEVELOPMENT. INCREASING INSTABILITY LATER IN THE DAY ALONG WITH THE
POTENTIAL FOR THUNDERSTORMS TO TRACK IN FROM THE WEST WILL INCREASE
THE CHANCES FOR THUNDERSTORMS AFTER 23Z.
//DTW THRESHOLD THREATS...
* MEDIUM CONFIDENCE ON THUNDERSTORM POTENTIAL BUT LOW CONFIDENCE ON
TIMING THIS EVENING AND TONIGHT.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...UNTIL 8 PM SATURDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...MR
LONG TERM....JVC
MARINE.......MR
AVIATION.....MR
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Sep 3, 4:40 PM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 440 PM EDT SAT SEP 3 2011 MIZ055-060>063-068>070-075-076-082-083-042045- SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND- MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 440 PM EDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THROUGH TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL MIDNIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH AND HAIL TO ONE INCH IN DIAMETER. AN ISOLATED TORNADO IS ALSO POSSIBLE. ANY THUNDERSTORM THAT DEVELOPS TODAY WILL PRODUCE TORRENTIAL RAINFALL. THERE IS A CHANCE OF SOME LOCALIZED FLOODING TODAY AND TONIGHT... ESPECIALLY IN MORE URBANIZED AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AS THE COLD FRONT SLIDES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION HAS ALREADY OCCURRED. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-042045- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 440 PM EDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THROUGH TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL MIDNIGHT ACROSS SOUTHERN LAKE HURON...LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH AND HAIL TO ONE INCH IN DIAMETER. AN ISOLATED TORNADO IS ALSO POSSIBLE. ANY THUNDERSTORM THAT DEVELOPS TODAY WILL PRODUCE TORRENTIAL RAINFALL. THERE IS A CHANCE OF SOME LOCALIZED FLOODING TODAY AND TONIGHT... ESPECIALLY IN MORE URBANIZED AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AS THE COLD FRONT SLIDES ACROSS THE REGION. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE ON LAKE HURON ON MONDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION HAS ALREADY OCCURRED. MIZ047>049-053-054-042045- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA- 440 PM EDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THROUGH TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE STORMS. THE BEST CHANCE FOR SEVERE WEATHER WILL BE BETWEEN 6 PM AND MIDNIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. AN ISOLATED TORNADO IS ALSO POSSIBLE. ANY THUNDERSTORM THAT DEVELOPS DURING THIS TIME WILL PRODUCE TORRENTIAL RAINFALL. THERE IS A CHANCE OF SOME LOCALIZED FLOODING...ESPECIALLY IN MORE URBANIZED AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AS THE COLD FRONT SLIDES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT. MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Sep 3, 5:18 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 518 PM EDT SAT SEP 3 2011 MIZ055-063-032200- SANILAC MI-ST. CLAIR MI- 518 PM EDT SAT SEP 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. CLAIR AND SOUTHEASTERN SANILAC COUNTIES UNTIL 600 PM EDT... AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF YALE...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... JEDDO AND BLAINE AROUND 530 PM EDT. AMADOR AND CROSWELL AROUND 535 PM EDT. LEXINGTON HEIGHTS AROUND 540 PM EDT. BIRCH BEACH AND LEXINGTON AROUND 545 PM EDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KURIMSKI
Local storm report, Sep 3, 5:26 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
526 PM EDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND GST LEXINGTON 43.27N 82.53W
09/03/2011 M42 MPH SANILAC MI TRAINED SPOTTER
TREE LIMBS AND BRANCHES DOWN. 0.25 INCH HAIL.
&&
MOSTEIKOSpecial weather statement, Sep 3, 5:42 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 542 PM EDT SAT SEP 3 2011 MIZ083-032230- MONROE MI- 542 PM EDT SAT SEP 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONROE COUNTY UNTIL 630 PM EDT... AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAMBERTVILLE...OR NEAR TEMPERANCE...MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... ERIE AROUND 555 PM EDT. LUNA PIER AND LA SALLE AROUND 600 PM EDT. TOLEDO BEACH AROUND 605 PM EDT. BOLLES HARBOR AROUND 610 PM EDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KURIMSKI
Special weather statement, Sep 3, 6:28 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 628 PM EDT SAT SEP 3 2011 MIZ076-032315- WAYNE MI- 628 PM EDT SAT SEP 3 2011 ...SPECIAL WEATHER STATEMENT... AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TAYLOR TO FLAT ROCK...AND MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND OCCASIONAL LIGHTNING. THESE STORMS WILL BE NEAR... LINCOLN PARK...ALLEN PARK...TRENTON AND RIVERVIEW AROUND 635 PM EDT. WYANDOTTE...ECORSE...MELVINDALE AND GROSSE ILE AROUND 640 PM EDT. RIVER ROUGE AROUND 645 PM EDT. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KURIMSKI/CLARK
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 9:54 AM EDT | Severe Thunderstorm Warning | DTX | Bay | 38 min |
| Sep 3, 9:56 AM EDT | Special Marine Warning | DTX | 79 min | |
| Sep 3, 9:58 AM EDT | Severe Thunderstorm Warning | DTX | Midland | 62 min |
| Sep 3, 10:30 AM EDT | Severe Thunderstorm Warning | DTX | Saginaw | 62 min |
| Sep 3, 10:31 AM EDT | Severe Thunderstorm Warning | DTX | Huron, Tuscola | 44 min |
| Sep 3, 10:34 AM EDT | Severe Thunderstorm Warning | DTX | Bay | 50 min |
| Sep 3, 12:51 PM EDT | Heat Advisory | DTX | Lenawee, Livingston, Macomb, Monroe, Oakland, Washtenaw and 1 more | 7 hr |
| Sep 3, 4:43 PM EDT | Special Marine Warning | DTX | 43 min | |
| Sep 3, 4:47 PM EDT | Tornado Warning | DTX | Sanilac | 28 min |
| Sep 3, 6:43 PM EDT | Special Marine Warning | DTX | 62 min | |
| Sep 3, 6:44 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 28 min |
| Sep 3, 7:39 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 45 min |
| Sep 3, 7:44 PM EDT | Special Marine Warning | DTX | 61 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.